Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 25, 2017, 6:38 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 26, 2017, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2017, 6:38 AM MDT (12:38 UTC)
- In effect from
- May 26, 2017, 12:00 PM MDT
- Expired
- May 26, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS84 KEPZ 251238 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 638 AM MDT Thu May 25 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED NEXT 2 DAYS... .Increasing west-southwest flow ahead of a Pacific trough will bring very dry air and strong winds to the Borderland through Friday. Single digit relative humidities are expected across the region as temperatures warm into the 90s for the lowlands. These dry conditions will combine with increasing winds to create very critical fire weather conditions. NMZ110>113-TXZ055-056-252130- /O.UPG.KEPZ.FW.A.0018.170526T1800Z-170527T0300Z/ /O.NEW.KEPZ.FW.W.0022.170526T1800Z-170527T0300Z/ /O.CON.KEPZ.FW.W.0021.170525T1800Z-170526T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 638 AM MDT Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * WIND...20 to 30 mph with gusts near 45 mph. * HUMIDITY...5 to 10 percent. * HIGHEST THREAT...is located over the lowlands west of the Rio Grande. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
3 follow-up statements
220 WWUS84 KEPZ 252013 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 213 PM MDT Thu May 25 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED NEXT 2 DAYS... .Increasing west-southwest flow ahead of a Pacific trough will bring very dry air and strong winds to the Borderland through Friday. Single digit relative humidities are expected across the region as temperatures warm into the 90s for the lowlands. These dry conditions will combine with increasing winds to create very critical fire weather conditions. NMZ110>113-TXZ055-056-260300- /O.CON.KEPZ.FW.W.0021.000000T0000Z-170526T0300Z/ /O.CON.KEPZ.FW.W.0022.170526T1800Z-170527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 213 PM MDT Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES..... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...20 to 25 mph with gusts near 40 mph. * HUMIDITY...5 to 12 percent. * HIGHEST THREAT...is located over the lowlands west of the Rio Grande. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
762 WWUS84 KEPZ 260328 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 928 PM MDT Thu May 25 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW... .Increasing west-southwest flow ahead of a Pacific trough will continue to bring very dry air and strong winds to the Borderland Friday. Single digit relative humidities are expected across the region as temperatures warm into the 90s for the lowlands. These dry conditions will combine with increasing winds to create very critical fire weather conditions. NMZ110>113-TXZ055-056-261130- /O.EXP.KEPZ.FW.W.0021.000000T0000Z-170526T0300Z/ /O.CON.KEPZ.FW.W.0022.170526T1800Z-170527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 928 PM MDT Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE Humidities FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... * WIND...20 to 25 mph with gusts near 35 mph. * HUMIDITY...5 to 12 percent. * HIGHEST THREAT...is located over the lowlands. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MLP
022 WWUS84 KEPZ 261238 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 638 AM MDT Fri May 26 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN TODAY... .Increasing west-southwest flow ahead of a Pacific trough will once again bring very dry air and strong winds to the Borderland today. Single digit relative humidities are expected across the region as temperatures warm into the 90s for the lowlands. These dry conditions will combine with increasing winds to create critical fire weather conditions. NMZ110>113-TXZ055-056-270300- /O.CON.KEPZ.FW.W.0022.170526T1800Z-170527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 638 AM MDT Fri May 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... * WIND...20 to 25 mph with gusts near 35 mph. * HUMIDITY...5 to 12 percent. * HIGHEST THREAT...is located over the lowlands mainly west of the Rio Grande. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 4:10 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 25, 4:10 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
410 AM MDT Thu May 25 2017
.SYNOPSIS...
Strong winds and patchy blowing dust return to the area today and
again on Friday with very warm temperatures. But the weekend will
be calmer with a slightly cooler temperatures. On Memorial Day
and continuing through most of the coming week we will see a
chance for thunderstorms each day with afternoon high temperatures
running a few degrees below average.
&&
.DISCUSSION...
Wind and dust will be the name of the game for today and Friday. A
decent lee side trough forming over eastern Colorado and eastern New
Mexico will tighten up our surface wind gradients today. Also
today we will see very warm temperature which will help us reach
up and grab some of the strong winds aloft that will be moving
across the area. These two weather features will give us very
strong surface winds and critical fire weather conditions today
and Friday. A wind advisory (25 to 35 mph) and a red flag warning
are in effect for today. The one inhibiting factor today will be
cloud cover, if the cirrus clouds stay nice and thick it could
keep a lid on our winds a bit. Despite the high clouds I do think
we will see advisory levels winds and patchy areas of blowing
dust. Friday looks very similar, but we may see slightly lower
wind speeds. We will for sure see another day of critical fire
weather conditions on Friday, but we may stay just below wind
advisory level wind speeds.
For Saturday and Sunday we are looking at some calmer and slightly
cooler weather, things are looking pretty nice for the start of
the Memorial Day weekend. Then for Monday a large surface high
will be dropping into the Midwest and the circulation around that
high will push moisture into the region. We will see rain chances
return to our forecast on Monday and lasting through at least
Thursday. Like yesterday's model runs, the GFS is still the most
aggressive with our rain chances while the ECMWF is less
aggressive but has come closer to the GFS solution. And for what
it is worth the ECMWF does keep our rain chances going past the
end of next week while the GFS moves all of our moisture off to
the east.
&&
.AVIATION...Valid 25/12Z-26/12Z
Winds and dust are back in the forecast. We will see our surface
winds increase as we head through the morning. By the afternoon
we will see surface winds from the west of 23 to 33 knots with
gusts to 45 knots. Patchy areas of blowing dust will reduce
visibilities to MVFR conditions and in a few isolated spots to IFR
conditions. Best chances for dust will be in and around Deming
and El Paso. The winds will slow some during the overnight hours
but pick up again on Friday. We may occasionally see a high broken
ceiling of BKN250.
&&
.FIRE WEATHER...
We will see critical fire weather conditions today and again
tomorrow. For the last several days, min RH's have been running in
the single digits and today and Friday will be more of the same.
But unlike the last couple of days, today and tomorrow will see
very strong surface winds. Winds today will be from the west at 25
to 35 mph and tomorrow the winds will be from the southwest at, at
least 20 to 30 mph. Therefore Red Flag Conditions will occur
today and will likely occur again tomorrow for the entire area.
For the weekend we will continue to see very dry conditions, but
winds will be much less of a problem. Then late on Sunday and into
Monday moisture and rain chances will return to the forecast and
we will see at least a slight chance for rain across the entire
area Monday through Thursday. So if we can get through today and
Friday, we will see improving fire weather conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 97 71 93 67 / 0 0 0 0
Sierra Blanca 94 70 91 64 / 0 0 0 0
Las Cruces 94 64 89 58 / 0 0 0 0
Alamogordo 93 65 89 59 / 0 0 0 0
Cloudcroft 70 50 66 46 / 0 0 0 0
Truth or Consequences 92 61 88 57 / 0 0 0 0
Silver City 84 54 79 50 / 0 0 0 0
Deming 92 60 89 55 / 0 0 0 0
Lordsburg 93 59 87 53 / 0 0 0 0
West El Paso Metro 96 71 91 66 / 0 0 0 0
Dell City 97 69 94 63 / 0 0 0 0
Fort Hancock 98 72 95 67 / 0 0 0 0
Loma Linda 91 66 87 62 / 0 0 0 0
Fabens 97 71 94 66 / 0 0 0 0
Santa Teresa 95 68 91 63 / 0 0 0 0
White Sands HQ 93 68 90 62 / 0 0 0 0
Jornada Range 94 62 89 57 / 0 0 0 0
Hatch 95 61 90 56 / 0 0 0 0
Columbus 94 63 91 58 / 0 0 0 0
Orogrande 94 67 90 62 / 0 0 0 0
Mayhill 81 56 77 52 / 0 0 0 0
Mescalero 80 55 76 51 / 0 0 0 0
Timberon 79 54 75 50 / 0 0 0 0
Winston 83 50 79 45 / 0 0 0 0
Hillsboro 89 57 84 52 / 0 0 0 0
Spaceport 93 60 89 54 / 0 0 0 0
Lake Roberts 83 48 78 42 / 0 0 0 0
Hurley 86 53 82 48 / 0 0 0 0
Cliff 89 54 85 49 / 0 0 0 0
Mule Creek 86 54 82 50 / 0 0 0 0
Faywood 87 56 83 51 / 0 0 0 0
Animas 92 60 88 54 / 0 0 0 0
Hachita 92 59 88 53 / 0 0 0 0
Antelope Wells 91 59 87 54 / 0 0 0 0
Cloverdale 87 57 83 53 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 9 PM MDT this evening for
NMZ110>113.
Fire Weather Watch from Friday afternoon through Friday evening
for NMZ110>113.
Wind Advisory from noon today to 9 PM MDT this evening for
NMZ402>417.
TX...Red Flag Warning from noon today to 9 PM MDT this evening for
TXZ055-056.
Fire Weather Watch from Friday afternoon through Friday evening
for TXZ055-056.
Wind Advisory from noon today to 9 PM MDT this evening for
TXZ418>424.
&&
BriceNearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.